Hail, Columbia
- When
- June 21, 7:13 PM EST
- Where
- Columbia County, Lake City
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 30.183, -82.633
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 21, 1:38 PM EST, 5 hours 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 238 PM EDT TUE JUN 21 2005 .SHORT TERM...SCATTERED THUNDERSTORMS POPPING UP THIS AFTERNOON OVER SOUTHERN CWA AND ADJACENT COASTAL WATERS WHERE MOISTURE IS A BIT DEEPER. SEVERAL REPORTS OF WATER SPOUTS OFF OF ST. JOHNS COUNTY RECENTLY ALONG A CONVERGENCE LINE. ACTIVITY IS MORE ISOLATED TO NORTH IN THE JACKSONVILLE AREA WITH NO ACTIVITY OVER SOUTHEAST GEORGIA. EXPECT THIS CONFIGURATION OF PRECIP TO CONTINUE THROUGH THE AFTN AND EARLY EVENING. UPPER LOW OF PAST FEW DAYS HAS OPENED UP INTO A TROUGH WITH AXIS FROM SW GA NORTHWARD INTO VIRGINIA. TAIL END OF UPPER LEVEL JET STREAK SITUATED ACROSS NE FLORIDA WITH LIFT BEING ENHANCED IN THE RIGHT REAR QUADRANT OVER CENTRAL AND SOUTHERN FLORIDA. TROUGH AXIS WILL GRADUALLY SAG SOUTHWARD OVER NEXT FEW DAYS KEEPING DRIER THAN NORMAL ATMOSPHERE IN PLACE ACROSS THE CWA. THIS WILL HELP KEEP POPS BELOW CLIMO OVER MUCH OF THE AREA WITH BEST CHANCES CONTINUING TO BE ACROSS THE SOUTH CLOSER TO THE DEEPER MOISTURE. LOW LEVEL NORTHEAST FLOW WILL CONTINUE TO WEAKEN TONIGHT WITH 1000- 850 FLOW BECOMING LIGHT NORTHWESTERLY ON WEDNESDAY. THIS WILL ALLOW FOR WARMER TEMPS ON WEDNESDAY AND THURSDAY BEFORE SFC HIGH BUILDS OVER THE WESTERN ATLANTIC AND EASTERLY FLOW SETS IN ONCE AGAIN. .LONG TERM...UPPER TROUGH WILL CONTINUE TO INFLUENCE THE AREA THROUGH THE FIRST PART OF THE WEEKEND...REINFORCED BY A BUILDING RIDGE OVER THE CENTRAL PART OF THE COUNTRY. THIS WILL KEEP POPS BELOW CLIMO THROUGH SATURDAY. AS TROUGH WEAKENS LATE IN THE WEEKEND DEEPER MOISTURE EXPECTED TO INCREASE AS EASTERLY FLOW DEEPENS WILL POPS SLOWLY INCREASING INTO EARLY NEXT WEEK. && .MARINE...OBSERVATIONS SHOW WINDS NE TO E AROUND 10-15 KT AND SEAS 3- 4 FT. WILL CONTINUE TO FOLLOW TOWARD NAM SOLUTION FOR WINDS AND LOWER SEAS IN THE WAVE-WATCH MODEL SINCE GFS WANTS TO OVER-DEVELOP SFC LOW OFF THE COAST OF FL THROUGH WED. && .PRELIMINARY POINT TEMPS/POPS... AMG 66 92 69 93 / 10 10 10 10 SSI 71 87 73 88 / 10 10 10 10 JAX 67 89 70 90 / 10 20 10 20 SGJ 71 87 72 87 / 10 20 10 20 GNV 67 92 69 91 / 10 20 10 30 OCF 67 92 69 91 / 20 20 10 30 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. MARINE...NONE. && PUBLIC...CAMP MARINE/FIRE WX...SHASHY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 525 AM EDT TUE JUN 21 2005 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-221000- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 525 AM EDT TUE JUN 21 2005 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... ..MODERATE RISK OF RIP CURRENTS AT AREA BEACHES... THERE WILL BE A MODERATE RISK OF RIP CURRENTS AT AREA BEACHES. SEE THE SURF ZONE FORECAST FOR MORE INFORMATION. ISOLATED THUNDERSTORMS WILL DEVELOP MAINLY DURING THE AFTERNOON HOURS. THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE SMALL HAIL AND DAMAGING WINDS. A RIVER FLOOD WARNING CONTINUES FOR THE SANTA FE RIVER. PLEASE REFER TO LATEST FLOOD STATEMENT FOR MORE DETAILED INFORMATION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THE POTENTIAL FOR SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL PERSIST ACROSS SOUTHEAST GEORGIA AND NORTHEAST FLORIDA THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. MKT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 551 PM EDT TUE JUN 21 2005 FLZ023-GAZ164-212215- BAKER FL-CHARLTON GA- 551 PM EDT TUE JUN 21 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR BAKER AND CHARLTON COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 615 PM EDT... AT 551 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NORTH OF SANDERSON...MOVING EAST AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS SOUTH OF TAYLOR TO SOUTHERN CHARLTON COUNTY THROUGH 615 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. PP
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 615 PM EDT TUE JUN 21 2005 FLZ023-GAZ164-212245- BAKER FL-CHARLTON GA- 615 PM EDT TUE JUN 21 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR BAKER AND CHARLTON COUNTIES FOR STRONG WINDS AND HAIL VALID UNTIL 645 PM EDT... AT 614 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 9 MILES SOUTHEAST OF TAYLOR...OR ABOUT 20 MILES NORTH OF RAIFORD...MOVING EAST AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS SOUTH OF TAYLOR THROUGH 645 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. PETERSON
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 642 PM EDT TUE JUN 21 2005 FLZ030-212330- UNION FL- 642 PM EDT TUE JUN 21 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR UNION COUNTY FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 730 PM EDT... AT 642 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES SOUTHWEST OF LAKE BUTLER...STATIONARY. THIS STRONG THUNDERSTORM WILL CONTINUE TO AFFECT AREAS AROUND LAKE BUTLER THROUGH 730 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. DEESE
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
649 PM EDT TUE JUN 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL MACCLENNY 30.28N 82.13W
06/21/2005 1.00 INCH BAKER FL TRAINED SPOTTER
&&
DEESESPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 707 PM EDT TUE JUN 21 2005 FLZ025-032-212345- CLAY FL-DUVAL FL- 707 PM EDT TUE JUN 21 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CLAY AND DUVAL COUNTIES FOR STRONG WINDS AND HAIL VALID UNTIL 745 PM EDT... AT 707 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS JUST NORTH OF MAXVILLE...OR ABOUT 17 MILES NORTHEAST OF RAIFORD...MOVING SOUTHEAST AT 5 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND BALDWIN...MAXVILLE...MIDDLEBURG THROUGH 745 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. PETERSON
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 759 PM EDT TUE JUN 21 2005 FLZ021-022-220045- COLUMBIA FL-SUWANNEE FL- 759 PM EDT TUE JUN 21 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHERN SUWANNEE AND WESTERN COLUMBIA COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 845 PM EDT... AT 759 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORM CENTERED 4 MILES EAST OF OBRIEN...OR ABOUT 7 MILES NORTHWEST OF ICHETUCKNEE SPRINGS STATE PARK...NEARLY STATIONARY. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND OBRIEN...HILDRETH...BRANFORD AND COLUMBIA THROUGH 845 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. DEESE
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2005Every state in 2005This day in weather historyWarnings in Florida, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5453861.